MAUDE Adverse Event Report: COOK INC TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number G23900
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 12/06/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer (person): phone: (b)(6).Reporter occupation: cns.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that a turbo-ject single lumen over-the-wire power-injectable picc was found leaking at the junction of the clear lumen and hub four months after insertion.Consequently, the device was removed and replaced.No other adverse effects to the patient have been reported.Additional information regarding the patient, device, and event has been requested but is currently unavailable.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation it was reported by (b)(6) hospital, (b)(6), new zealand that a 38-year-old male oncology patient discovered leaking at the junction of the clear lumen and the purple luer connection hub of a turbo-ject® single lumen over-the-wire power-injectable picc (rpn: upics-5.0-ct-otw-st-1111, lot number ns13223156).The device was placed on (b)(6) 2020 and was used for a computed tomography (ct) scan using contrast.After this procedure, the patient discovered a leak in the line over the weekend on (b)(6) 2020.The device was removed and replaced with another picc line.A review of the complaint history, device history record (dhr), instructions for use (ifu), and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, a photo of the device was provided.The photo indicated that the leak occurred at the junction of the clear tubing with the purple hub.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the dhrs for the reported complaint device lot (ns13223156) and the related catheter component lot did not reveal any recorded non-conformances relevant to the reported failure mode.A database search did not identify any other events associated with the reported device lot.Given the available information, cook has concluded that there is no evidence suggesting nonconforming product exists either in house or in field.Cook also reviewed product labeling.The turbo-ject® single lumen over-the-wire power-injectable picc was supplied with ifu t_ctpiccotwtt_rev3 which includes the following: ¿warnings: the safe and effective use of turbo-ject picc lines with power injector pressure set above 325 psi has not been established.Do not power inject if maximum injection rate cannot be verified to meet limit printed on catheter hub or extension tube.Precautions if lumen flow is impeded, do not force injection or withdrawal of fluids.Notify attending physician immediately.Catheter maintenance ¿.If catheter is not to be used immediately, its lumen should be maintained by continuous saline or heparinized saline drip or locked with a catheter locking solution.Note: if microclave or other needless adapters approved for saline only lock are used, saline only catheter lock may be used.Catheter heparinization should be determined by institutional protocol and clinical judgement.Heparin concentrations of 10 units/ml to 100 units/ml have been reported adequate to maintain lumen patency.Catheter lock should be reestablished after every use or at least every 24 hours if unused.Before using catheter lumen already locked with heparin, lumen should be flushed twice the indicated lumen volume using normal saline.Lumen should be flushed with normal saline between administration of different infusates.After use, lumen should be again be flushed with twice the indicated lumen volume using normal saline before reestablishing catheter lock.Strict aseptic technique must be adhered to while using and maintaining catheter.Instructions for use 10.Secure the catheter to the skin, dress in the standard fashion¿ based on the information provided, no product returned, and the results of our investigation, a definitive root cause was unable to be established.Appropriate measures have been taken to address this failure mode.A capa has previously been opened to further investigate this failure mode with this device.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
TURBO-JECT SINGLE LUMEN OVER-THE-WIRE POWER-INJECTABLE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11086868
Report Number1820334-2020-02364
Device Sequence Number3206967
Product Code LJS
UDI-Device Identifier00827002239005
UDI-Public(01)00827002239005(17)220603(10)NS13223156
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K132885
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/03/2022
Device Model NumberG23900
Device Catalogue NumberUPICS-5.0-CT-OTW-ST-1111
Device Lot NumberNS13223156
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/15/2020
Supplement Date Received by Manufacturer05/06/2021
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date05/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age38 YR